Alert archive / Kansas / Red Flag Warnings in 2020

Red Flag Warning 14, NWS Dodge City, KS

June 14, 20207 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Jun 14, 2020, 3:47 PM CDT for 7 counties in Kansas. It took effect at Jun 15, 2020, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2020, 3:47 PM CDT (20:47 UTC)
In effect from
Jun 15, 2020, 12:00 PM CDT
Expired
Jun 15, 2020, 9:00 PM CDT
In force
9 hr
Issued by
NWS Dodge City, KS

Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Scott County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 131 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2020-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2020-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2283 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

410 
WWUS83 KDDC 142047
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
347 PM CDT Sun Jun 14 2020

...Red flag warning is in effect for Monday...

KSZ043-061-062-074-075-084-150500-
/O.NEW.KDDC.FW.W.0014.200615T1700Z-200616T0200Z/
/O.CON.KDDC.FW.W.0013.000000T0000Z-200615T0200Z/
Scott-Hamilton-Kearny-Stanton-Grant-Morton-
347 PM CDT Sun Jun 14 2020 /247 PM MDT Sun Jun 14 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 043...044...045...061...062...063...064...074...
075...076...077...078...084...085...086...087...088 AND 089......
RED FLAG WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
043...044...045...061...062...063...064...074...075...076...077...
078...084...085...086...087...088 AND 089...
...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 043...061...062...074...075 AND 084...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Monday.

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...
  Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant 
  and Fire Weather Zone 084 Morton.

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 12 to 15 percent.

* Impacts...Any fires that start will spread rapidly. Outdoor 
  burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-044-045-063-064-076>078-080-085>089-150200-
/O.CON.KDDC.FW.W.0013.000000T0000Z-200615T0200Z/
Trego-Lane-Ness-Finney-Hodgeman-Haskell-Gray-Ford-Kiowa-Stevens-
Seward-Meade-Clark-Comanche-
347 PM CDT Sun Jun 14 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
043...044...045...061...062...063...064...074...075...076...077...
078...084...085...086...087...088 AND 089......RED FLAG WARNING
WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS EVENING FOR GUSTY WINDS
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...
045...061...062...063...064...074...075...076...077...078...084...
085...086...087...088 AND 089...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...
  Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...
  Fire Weather Zone 078 Ford...Fire Weather Zone 080 Kiowa...
  Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...
  Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark and 
  Fire Weather Zone 089 Comanche.

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fires that start will spread rapidly. Outdoor 
  burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
3 follow-up statements
114 
WWUS83 KDDC 150633
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
133 AM CDT Mon Jun 15 2020

...Critical Fire Danger Monday Afternoon and Evening...

KSZ085-160000-
/O.EXA.KDDC.FW.W.0014.200615T1700Z-200616T0200Z/
Stevens-
133 AM CDT Mon Jun 15 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
085...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect 
from noon today to 9 PM CDT this evening.

* Affected Area...In Kansas...Fire Weather Zone 085 Stevens.

* Winds...South 20 to 30 mph with gusts near 40 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Any ignitions will have the potential to burn out of
  control quickly. Outdoor burning is strongly discouraged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ043-061-062-074-075-084-160000-
/O.CON.KDDC.FW.W.0014.200615T1700Z-200616T0200Z/
Scott-Hamilton-Kearny-Stanton-Grant-Morton-
133 AM CDT Mon Jun 15 2020 /1233 AM MDT Mon Jun 15 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...044...045...061...
062...063...064...074...075...076...077...078...084...085...086...
087...088 AND 089......RED FLAG WARNING WILL EXPIRE AT 10 PM CDT
/9 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 043...044...045...061...062...063...064...
074...075...076...077...078...084...085...086...087...088 AND
089...

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...
  Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant 
  and Fire Weather Zone 084 Morton.

* Winds...South 20 to 30 mph with gusts near 40 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Any ignitions will have the potential to burn out of
  control quickly. Outdoor burning is strongly discouraged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
991 
WWUS83 KDDC 151558
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1058 AM CDT Mon Jun 15 2020

KSZ043-061-062-074-075-084-085-160200-
/O.CON.KDDC.FW.W.0014.200615T1700Z-200616T0200Z/
Scott-Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
1058 AM CDT Mon Jun 15 2020 /958 AM MDT Mon Jun 15 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 043...044...045...061...062...063...064...074...
075...076...077...078...084...085...086...087...088 AND 089......
RED FLAG WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
043...044...045...061...062...063...064...074...075...076...077...
078...084...085...086...087...088 AND 089...

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...
  Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...
  Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens.

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
113 
WWUS83 KDDC 151817
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
117 PM CDT Mon Jun 15 2020

KSZ061-074-160200-
/O.NEW.KDDC.FW.A.0006.200616T1800Z-200617T0300Z/
/O.CON.KDDC.FW.W.0014.000000T0000Z-200616T0200Z/
Hamilton-Stanton-
117 PM CDT Mon Jun 15 2020 /1217 PM MDT Mon Jun 15 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 061 AND 074...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 061 AND 074...

The National Weather Service in Dodge City has issued a Fire
Weather Watch For wind and low relative humidity, which is in
effect from Tuesday afternoon through Tuesday evening.

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton and 
  Fire Weather Zone 074 Stanton.

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ043-062-075-084-085-160200-
/O.CON.KDDC.FW.W.0014.000000T0000Z-200616T0200Z/
Scott-Kearny-Grant-Morton-Stevens-
117 PM CDT Mon Jun 15 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...
062...075...084 AND 085...

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 062 Kearny...Fire Weather Zone 075 Grant...Fire 
  Weather Zone 084 Morton and Fire Weather Zone 085 Stevens.

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Jun 14, 3:19 PM CDT, 28 minutes earlier.

Area forecast discussion, Jun 14, 3:19 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
319 PM CDT Sun Jun 14 2020

.SHORT TERM...(This evening through Monday)
Issued at 248 PM CDT Sun Jun 14 2020

A dry and hot weather pattern will persist through Tuesday, with
south to southwest winds and low afternoon humidity. An isolated
thunderstorm or two with gusty winds could develop to the west of
Kansas and drift into Hamilton county this evening. Any convection
will die off after 9 or 10 pm. Winds will keep temperatures up
tonight to near 70 from Dodge City east, with slightly cooler
readings to the west on more elevated terrain. Highs Monday will
reach mainly to between 95 and 100 again. However, with surface
winds progged to be a little more backed to the south-southeast
in the afternoon, humidity may be a slightly higher Tuesday. But
the lack of high cloud cover compared to today may result in
similar temperatures to today.

.LONG TERM...(Monday night through Sunday)
Issued at 248 PM CDT Sun Jun 14 2020

An upper level trough is progged to slowly approach the northern
high plains late Wednesday through Friday. With westerlies
increasing, along with the approach of a cold front, there are
chances for thunderstorms, with the best chance Thursday afternoon
and evening into the overnight and then again Friday evening.
There is only a small chance Wednesday evening near the Colorado
state line in the absence of any frontal convergence. With
increasing shear as mid to upper level winds increase by Thursday,
some of the storms could be severe with very large hail and
damaging winds. Although we haven't had many severe weather
events this year, mid to late June can be an active time of year
for western Kansas. Aside from any severe weather, this is a
pattern that could possibly bring some beneficial rain to parts
of central and southwestern Kansas. But it is uncertain how far
west this will be and how widespread, and whether those in D2/D3
drought will receive rainfall. There is a small chance that
thunderstorms could linger into Saturday, especially if there is
still a frontal boundary stalled across the state. A drier pattern
should develop by Sunday and persist into early next week as
upper level ridging develops over the Rockies and southern high
plains. However, given the weak NW flow at mid and high levels,
nighttime convective activity can't be ruled out.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1258 PM CDT Sun Jun 14 2020

Strong south winds at 20-25 kts can be expected during daytime
heating hours through the period, with lighter 13-18kt winds
after sunset and through midmorning. VFR conditions can be
expected.

&&

.FIRE WEATHER...
Issued at 207 AM CDT Sun Jun 14 2020

Upon coordination, opted to go with a red flag warning for parts
of far western Kansas that are currently in D2/D3 drought. Winds
will easily gust well over criteria along with RH values as low as
13-15%.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  67  96  67  97 /   0   0   0   0
GCK  67  97  66  97 /   0   0   0   0
EHA  65  99  66  97 /  10   0   0   0
LBL  65  98  65  97 /   0   0   0   0
HYS  70  95  69  97 /   0   0   0   0
P28  67  94  68  97 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
KSZ030-043>045-061>064-074>078-080-084>089.

Red Flag Warning from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM
MDT/ Monday for KSZ043-061-062-074-075-084.

&&

SHORT TERM...Finch
LONG TERM...Finch
AVIATION...Finch
FIRE WEATHER...Finch
Hazardous weather outlook, Jun 14, 2:51 AM CDT, 12 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
251 AM CDT Sun Jun 14 2020

KSZ030-031-043>046-061>066-074>081-084>090-150800-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
251 AM CDT Sun Jun 14 2020 /151 AM MDT Sun Jun 14 2020/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

More strong south to southwest winds are expected Sunday, with
gusts of 40 to 45 mph. Combined with low relative humidity, there
is a significant risk of wildfire spread Sunday afternoon and
evening, and a red flag warning remains in effect for areas along
and west of US Highway 283.

Day 1 Hazards
-------------
* Excessive heat: Limited risk
* Non-thunderstorm wind: Elevated risk
* Fire weather: Significant risk

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Days 2-7 Discussion
-------------------

At least an elevated risk of wildfire spread will continue each
afternoon and evening, Monday through Wednesday. Hot and dry
afternoons and continued strong south winds are expected, and
fire weather headlines may be required.

The potential for scattered thunderstorms is expected to return
Friday and Saturday as a frontal boundary meanders across Kansas.

Days 2-7 Hazards
----------------
* Monday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Tuesday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Wednesday
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Thursday
  - Lightning: Limited risk
  - Excessive heat: Limited risk

* Friday
  - Lightning: Limited risk

* Saturday
  - Lightning: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

Turner

Nearby

Red Flag Warnings in Kansas, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.